Communications in Mathematical Physics

, Volume 193, Issue 1, pp 125–150

Inverse Problem for Polynomials Orthogonal on the Unit Circle

  • J. S. Geronimo
  • R. Johnson

DOI: 10.1007/s002200050321

Cite this article as:
Geronimo, J. & Johnson, R. Comm Math Phys (1998) 193: 125. doi:10.1007/s002200050321


Polynomials orthogonal on the unit circle with random recurrence coefficients and finite band spectrum are investigated. It is shown that the coefficients are in fact quasi-periodic. The measures associated with these quasi-periodic coefficients are exhibited and necessary and sufficient conditions relating quasi-periodicity and spectral measures of this type are given. Analogs for polynomials orthogonal on subsets of the real line are also presented.

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • J. S. Geronimo
    • 1
  • R. Johnson
    • 2
  1. 1.School of Mathematics, Georgia Institute of Technology, Atlanta, GA 30332-01660, USA.¶E-mail: geronimo@math.gatech.eduUS
  2. 2.Dipartimento Sistemi e informatica, Universita di Firenze, Firenze, Italy 50139.¶E-mail: